Alert archive / Minnesota / Heat Advisories in 2018
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at May 29, 2018, 3:03 AM CDT for 7 counties in Minnesota. It took effect at May 29, 2018, 11:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2018, 3:03 AM CDT (08:03 UTC)
- In effect from
- May 29, 2018, 11:00 AM CDT
- Expired
- May 29, 2018, 4:58 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 401 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
913 WWUS73 KMPX 290803 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 303 AM CDT Tue May 29 2018 MNZ060>063-068>070-291615- /O.NEW.KMPX.HT.Y.0003.180529T1600Z-180530T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 303 AM CDT Tue May 29 2018 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Twin Cities/Chanhassen has issued a Heat Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TEMPERATURE...High temperatures in the mid 90s will combine with high humidity to yield peak heat indices in the mid to upper 90s today. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
2 follow-up statements
210 WWUS73 KMPX 291808 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 108 PM CDT Tue May 29 2018 MNZ060>063-068>070-300000- /O.CON.KMPX.HT.Y.0003.000000T0000Z-180530T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 108 PM CDT Tue May 29 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...High temperatures in the mid 90s will combine with high humidity to yield peak heat indices in the mid to upper 90s today. * IMPACTS...Heat illnesses are possible for those active outdoors or those susceptible to heat illnesses, such as children and the elderly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ jrb
467 WWUS73 KMPX 292158 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 458 PM CDT Tue May 29 2018 MNZ060>063-068>070-292300- /O.CAN.KMPX.HT.Y.0003.000000T0000Z-180530T0000Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 458 PM CDT Tue May 29 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Twin Cities/Chanhassen has cancelled the Heat Advisory. Temperatures and heat indices have cool down. $$ jrb
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at May 28, 11:48 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 28, 11:48 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1148 PM CDT Mon May 28 2018 .Updated for 06Z Aviation Discussion... Issued at 1145 PM CDT Mon May 28 2018 && .SHORT TERM...(This evening through Tuesday) Issued at 423 PM CDT Mon May 28 2018 Thunderstorms were developing this afternoon along an outflow boundary that moved westward from near the La Crosse area earlier this morning. These storms were pulse like and most will produced gusty winds and very small hail this afternoon and evening. Some of the wind gusts could produced isolated wind damage if the updraft becomes strong enough. Otherwise, most of the activity will slowly decrease in the evening, but may regenerate across central Minnesota where a cold front lies this afternoon. This area does support better wind shear which will led to more organized convection if storms continue. Further to the south/southeast, dry conditions are expected overnight with humidity levels remaining high. Although heat indices this afternoon are unseasonably high for late May, this air mass will begin to move southeast overhead and over the Ohio Valley by Tuesday. However, I wouldn't be surprised to see another heat advisory issued for the metro area for Tuesday, but it won't be as warm/hot as it has been today. A more significant short wave will begin to move eastward across the Dakotas on Tuesday. This will lead to a better chance of precipitation developing Tuesday afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 423 PM CDT Mon May 28 2018 Cooler weather and a more active weather pattern will set up for later this week. There are several rounds of thunderstorms possible. More detail will be added shortly. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1145 PM CDT Mon May 28 2018 Showers are clearing out tonight. There is another round of storms that is expected to develop Tuesday afternoon from the southwest and move across the region. Winds should be southerly. KMSP... Showers and thunderstorms should finally be done at KMSP for tonight. Winds should gradually become southwesterly overnight. We're looking at another round of storms Tuesday afternoon and evening with southerly winds. /OUTLOOK FOR KMSP/ WED...Mainly VFR. Chc SHRA/TSRA. Wind S at 10G20 kts. THU...Mainly VFR. Chc SHRA/TSRA. Wind NW at 10G20 kts. FRI...VFR. Wind NE-E 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM... AVIATION...JRB
Hazardous weather outlook, May 28, 8:32 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 832 PM CDT Mon May 28 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300145- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 832 PM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Thunderstorms are possible tonight. These storms will likely decrease in intensity, and coverage overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Highs will be in the lower 90s again on Tuesday. Thunderstorms will be possible Tuesday through Wednesday. A few storms could be strong to severe. Gusty winds and hail are the primary concerns. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
In the hours before
Special weather statement, May 28, 10:10 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1010 PM CDT MON MAY 28 2018
WIZ016-027-290400-
Chippewa-Rusk-
1010 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT RUSK AND NORTHERN CHIPPEWA
COUNTIES...
At 1010 PM CDT, a strong thunderstorm was located over Rusk County
Airport, or near Ladysmith, moving east at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ladysmith, Bloomer, Cornell, Bruce, Hawkins, Weyerhaeuser, Sheldon,
Tony, Conrath, Glen Flora, Ingram and Island Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4537 9092 4518 9093 4509 9148 4546 9154
4564 9115 4564 9068 4538 9068
TIME...MOT...LOC 0310Z 248DEG 33KT 4552 9100
AMKLocal storm report, May 28, 10:22 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 PM CDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL CHIPPEWA FALLS 44.94N 91.39W
05/28/2018 E1.00 INCH CHIPPEWA WI PUBLIC
&&
JRBSpecial weather statement, May 28, 10:23 PM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1023 PM CDT MON MAY 28 2018
MNZ054-290400-
Lac Qui Parle-
1023 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAC QUI PARLE
COUNTY...
At 1022 PM CDT, a strong thunderstorm was located near Providence, or
24 miles west of Montevideo, moving north at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Madison, Dawson, Providence and Madison Airport.
This includes the following highways...
U.S. Highway 212 between mile markers 8 and 22.
U.S. Highway 75 between mile markers 95 and 110.
LAT...LON 4504 9625 4498 9597 4481 9604 4480 9623
4481 9633 4481 9634
TIME...MOT...LOC 0322Z 197DEG 23KT 4487 9620
AMKSpecial weather statement, May 28, 10:29 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT MON MAY 28 2018
WIZ027-028-290400-
Chippewa-Eau Claire-
1029 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 1029 PM CDT, a strong thunderstorm was located over Jim Falls, or
16 miles northeast of Eau Claire, moving northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley, Bloomer, Lake Wissota, Cadott, Boyd, Ludington, Lake Eau
Claire County Park, Bateman, Otter Lake, Jim Falls, Eagleton and
County Roads F And H.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4470 9109 4509 9148 4518 9092 4488 9092
4471 9093
TIME...MOT...LOC 0329Z 219DEG 20KT 4507 9129
AMKSpecial weather statement, May 28, 10:59 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1059 PM CDT MON MAY 28 2018
WIZ016-027-290445-
Chippewa-Rusk-
1059 PM CDT MON MAY 28 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN RUSK AND NORTHEASTERN
CHIPPEWA COUNTIES...
At 1059 PM CDT, a strong thunderstorm was located near Holcombe, or
15 miles south of Ladysmith, moving northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ladysmith, Stanley, Cornell, Hawkins, Sheldon, Tony, Conrath, Glen
Flora, Ingram, Holcombe, Otter Lake and Rusk County Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4537 9092 4493 9093 4515 9122 4552 9121
4564 9072 4564 9068 4538 9068
TIME...MOT...LOC 0359Z 247DEG 29KT 4525 9104
AMKLocal storm report, May 28, 11:30 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1130 PM CDT MON MAY 28 2018
SUMMARY OF THUNDERSTORM WIND DAMAGE
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 NNW LA SALLE 44.11N 94.58W
05/28/2018 BROWN MN LAW ENFORCEMENT
REPORTED AT 115 STCOUNTY ROAD 6, HANSKA, MN
30 POWER POLES SHEARED OFF ON EAST SIDE OR
ROAD. ALSO SMALL BOAT BLOWN OFF CAR TRAILER
AND INTO THE ROAD.
0500 PM TSTM WND DMG 2 NE STEWART 44.75N 94.46W
05/28/2018 MCLEOD MN LAW ENFORCEMENT
ROOF BLOWN OFF AND OUT BUILDING.
0547 PM TSTM WND DMG 3 NW LINO LAKES 45.20N 93.13W
05/28/2018 ANOKA MN TRAINED SPOTTER
NUMEROUS LARGE TREES...UP TO 70 INCH
DIAMETER DOWN AT THIS INTERSECTION IN A
UNIDIRECTIONAL FASHION. SPOTTY POWER
OUTAGES. REPORTED AT 125TH AVE NE, HARPER
ST, LINO LAKES, MN.
0557 PM TSTM WND DMG 3 NE BLAINE 45.20N 93.19W
05/28/2018 ANOKA MN TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN AND INTERTWINED IN
LIVE POWER LINES. REPORTED AT 128TH AND
HARPER ST, BLAINE, MN.
0700 PM TSTM WND DMG BLOOMING PRAIRIE 43.86N 93.05W
05/28/2018 STEELE MN BROADCAST MEDIA
PHOTO OF A LARGE TREE LIMB DOWN RELAYED VIA
TWITTER.
0902 PM TSTM WND DMG MONTEVIDEO 44.95N 95.72W
05/28/2018 CHIPPEWA MN LAW ENFORCEMENT
TREES AND POWER-LINES DOWN.
&&
AMKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| May 28, 7:06 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 24 min |
| May 28, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 31 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 43 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 34 min |
| May 28, 9:14 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
| May 28, 10:23 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 37 min |
| May 29, 12:42 PM CDT | Special Weather Statement | MPX | Redwood | 33 min |
| May 29, 1:05 PM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| May 29, 1:26 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 49 min |
| May 29, 1:42 PM CDT | Special Weather Statement | MPX | Goodhue | 63 min |
| May 29, 1:45 PM CDT | Special Weather Statement | MPX | Chippewa | 3 hr |
| May 29, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| May 29, 2:05 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 85 min |
| May 29, 2:19 PM CDT | Special Weather Statement | MPX | Redwood | 86 min |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 34 min |
| May 29, 2:35 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Dakota, Ramsey, Washington | 70 min |
| May 29, 3:06 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 84 min |
| May 29, 3:14 PM CDT | Special Weather Statement | MPX | Goodhue | 61 min |
| May 29, 3:16 PM CDT | Special Weather Statement | MPX | Benton, Kandiyohi, Meeker, Morrison, Stearns, Wright | 89 min |
| May 29, 3:24 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Waseca, Watonwan | 96 min |
| May 29, 3:29 PM CDT | Special Weather Statement | MPX | Chisago, Isanti, Sherburne | 76 min |
| May 29, 3:39 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 33 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 32 min |
| May 29, 3:49 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 37 min |
| May 29, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 51 min |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 34 min |
| May 29, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 23 min |
| May 29, 6:06 PM CDT | Special Weather Statement | MPX | Steele | 24 min |
| May 29, 6:27 PM CDT | Special Weather Statement | MPX | Nicollet | 33 min |
| May 29, 6:30 PM CDT | Special Weather Statement | MPX | Watonwan | 30 min |
| May 29, 6:36 PM CDT | Special Weather Statement | MPX | Freeborn | 24 min |
| May 29, 6:41 PM CDT | Special Weather Statement | MPX | Martin | 34 min |
| May 29, 6:48 PM CDT | Special Weather Statement | MPX | Martin | 27 min |
Nearby
Heat Advisories in Minnesota, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.